Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 40, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Mar 1, 2021, 12:22 PM CST. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2021, 12:22 PM CST (18:22 UTC)
- Expired
- Mar 1, 2021, 1:45 PM CST
- In force
- 83 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
800
WHUS54 KMOB 011822
SMWMOB
GMZ650-670-011945-
/O.NEW.KMOB.MA.W.0040.210301T1822Z-210301T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1222 PM CST Mon Mar 1 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 145 PM CST.
* At 1221 PM CST, a newly developed line of intense thunderstorms
capable of producing waterspouts were located along a line
extending from 10 nm southeast of Farewell Buoy to 27 nm south of
Sand Island Lighthouse to 38 nm east of Pilottown, moving east at
30 knots.
HAZARD...Waterspouts possible along with wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Strong thunderstorms will remain over mainly open waters.
LAT...LON 3016 8720 2992 8722 2971 8743 2944 8809
2952 8813 2989 8831
TIME...MOT...LOC 1821Z 249DEG 32KT 3000 8793 2973 8807 2943 8854
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS
$$1 follow-up statement
132
FZUS74 KMOB 011936
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
136 PM CST Mon Mar 1 2021
GMZ650-670-011945-
/O.EXP.KMOB.MA.W.0040.000000T0000Z-210301T1945Z/
136 PM CST Mon Mar 1 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 145 PM CST...
The affected areas were...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
The thunderstorms have moved out of the area.
LAT...LON 3016 8720 2992 8722 2971 8743 2944 8809
2952 8813 2989 8831
TIME...MOT...LOC 1935Z 249DEG 32KT 3021 8729 2994 8743 2964 8790
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 1, 12:03 PM CST, 19 minutes earlier.
Area forecast discussion, Mar 1, 12:03 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1203 PM CST Mon Mar 1 2021
.NEAR TERM /Now Through Tuesday/...A cold front near the I-10
corridor will continue to advance south of the coast by mid
afternoon. Deep layer moisture and low-level forcing will become
enhanced ahead of the frontal zone through mid afternoon, in
association with periodic shortwave impulses embedded within the
west-southwest flow. This will support numerous rain showers and a
few embedded thunderstorms though about 4 pm along the coast. Low
level wind fields will remain weak, but MLCAPE values currently
between 1000-2000 J/KG and sufficient deep layer shear could
result in the development of a couple of stronger storm cells
early this afternoon capable of producing gusty winds and brief
heavy rainfall. Highs today have already been reached, and a
steady downward trend will occur through the remainder of the
afternoon in the wake of the front.
An upper level low is forecast to lift toward the ArkLaTex region
Tuesday morning and toward the Mid-Mississippi Valley region
through Tuesday afternoon. A moist west-southwest flow pattern
aloft will persist across our local area tonight into Tuesday
ahead of this system. A couple of shortwave troughs embedded
within this flow pattern will move across our region late tonight
into Tuesday, providing enhanced ascent within the deeply moist
airmass over our area. The frontal boundary is forecast to stall
over the north central Gulf, just to the south of our local marine
area tonight. This feature will lift north as a warm front during
the day Tuesday as a surface wave of low pressure lifts
northeastward from the western Gulf Tuesday morning to near the
mouth of the Mississippi River by late Tuesday afternoon. Models
are is good agreement keeping the eastward track of the surface
just off the coast, so for now it appears the associated warm
front will be positioned just south of the coast along our near
shore marine zones in the afternoon. Rain showers are forecast to
increase in coverage going into late tonight ahead of the initial
approaching shortwave trough, and expect numerous to widespread
coverage of showers across most of our area after midnight
tonight. POPs subsequently increase to 60-80% late tonight. A more
diffluent pattern aloft will be in place across our CWA on
Tuesday ahead of the upper level low that will be lifting toward
the MS Valley. Increased forcing for ascent should allow for the
development of widespread rain showers across our forecast area
during the day Tuesday, with perhaps enough elevated instability
for isolated thunderstorms. Precipitable water values will be
enhanced around 1.5" and the pattern will be supportive of locally
heavy rainfall around the region. Widespread rainfall amounts
between 1.5" to 2.5" look to be a good bet across much of the area
with this event, with localized totals over 3" certainly possible.
There will be a marginal risk of flooding, particularly of low
lying and urban areas where heavy rain/storms train through the
day Tuesday. We will also need to watch where the warm front will
be located going into late Tuesday afternoon/evening. Severe
convection will probably remain confined to our marine zones.
Lows tonight will be much cooler in the mid 40s to lower 50s
north of I-10 and in the lower to mid 50s near the immediate
coast. Highs on Tuesday remain chilly in the 50s inland areas,
with lower 60s along the coast. /22
&&
.AVIATION...
18Z issuance...MVFR to IFR ceilings and visibility reductions due
to rain showers will impact locations along the immediate coast
this afternoon. MVFR to VFR ceilings otherwise will prevail inland
with little rain expected behind a cold front nearing the coast,
that is forecast to move south of the coast by mid afternoon.
Northerly winds in the wake of will increase to 8-13 knots with a
few higher gusts. Ceilings lower to IFR to MVFR late tonight,
followed by numerous to widespread rain showers and isolated
thunderstorms returning on Tuesday. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CST this evening for ALZ265-266.
FL...High Rip Current Risk until 6 PM CST this evening for FLZ202-204-
206.
MS...None.
GM...Dense Fog Advisory until noon CST today for GMZ630>636-650-655.
Small Craft Advisory from 6 PM this evening to 6 PM CST Tuesday
for GMZ650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Mar 1, 8:35 AM CST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
835 AM CST Mon Mar 1 2021
ALZ053-055>060-262-011600-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Escambia AL-Covington AL-Crenshaw AL-
835 AM CST Mon Mar 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER...MONROE...NORTH CENTRAL BALDWIN...CRENSHAW...EAST
CENTRAL CLARKE...NORTHWESTERN ESCAMBIA...CONECUH AND NORTHERN
COVINGTON COUNTIES UNTIL 1000 AM CST...
At 834 AM CST, the strong thunderstorms were located along a line
extending from 4 miles northwest of Petrey to 10 miles east of
Whatley to near Saint Stephens, and moving southeast at 20 mph.
Wind gusts of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Greenville, Monroeville, Evergreen, Luverne, Frisco City, McCullough,
Peterman, Georgiana, Uriah, Brantley, McKenzie, River Falls,
Castleberry, Excel, Red Level, Rutledge, Beatrice, Dozier, Repton and
Heath.
LAT...LON 3153 8620 3139 8619 3109 8771 3160 8780
3197 8626 3196 8619 3189 8617 3179 8620
3179 8615 3166 8615 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 1434Z 320DEG 18KT 3190 8625 3163 8754 3150 8805The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:50 PM CST | Small Craft Advisory | MOB | 63 hr | |
| Mar 1, 8:35 AM CST | Special Weather Statement | MOB | Butler, Conecuh, Crenshaw, Monroe | 85 min |
| Mar 1, 8:39 AM CST | Special Marine Warning | MOB | 96 min | |
| Mar 1, 9:39 AM CST | Special Marine Warning | MOB | 96 min | |
| Mar 1, 10:28 AM CST | Special Marine Warning | MOB | 92 min | |
| Mar 1, 10:48 AM CST | Special Marine Warning | MOB | 87 min | |
| Mar 1, 11:56 AM CST | Special Marine Warning | MOB | 67 min | |
| Mar 1, 12:59 PM CST | Special Marine Warning | MOB | 51 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.